Texas, 2023Lightning Strike in Texas, June 6, 2023
June 6, 2023 · NWS HGX · 1 event in 1 county or zone
A lightning strike caused a vehicle fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning strike caused a vehicle fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 6, 2:12 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 6, 2:12 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
312 PM CDT Tue Jun 6 2023
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Wednesday Night)
Issued at 219 PM CDT Tue Jun 6 2023
Seeing scattered showers and thunderstorms across coastal areas
early this afternoon. This activity will gradually spread inland
during the rest of the aft. By the eve hours, only expect to see
some isolated activity left across central/northeast areas.
May see some patches of early morning fog again with the light winds
and recent rainfall. Will see mid/upper level ridging build in
from the southwest tomorrow and this will lead to more subsidence
over the area, leading to less precip coverage and warmer
temperatures. Will have a slight chc of rain in the aft tomorrow
with heating and inland max temps around 90.
Wood
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 219 PM CDT Tue Jun 6 2023
Will have a complex upper pattern to start the long term period
with NW 500 mb flow with SE TX initially downstream of a cyclonic
shear axis...axis of higher vorticity. By Friday this feature
shifts E of the area. Flow becomes more westerly by Saturday.
Although trends will be for gradually less coverage each day, cant
rule out thunderstorms on Thursday and maybe Friday for NE areas.
By the weekend see more of a cap develop with NW flow type
thunderstorms shifting to mainly E of the area. The bigger story
in the long term will be the heat. Along with the drying trend,
temps will be on the rise with upper 90s showing up in the model
blends by early next week. Will likely approach heat advisory
levels by Sunday and into next week with max heat indices up aoa
105 degrees F many areas. Always concerned about these early
season heat events as possible some less acclimated to the heat
stress this time of year.
Reilly
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1206 PM CDT Tue Jun 6 2023
Starting to see inland showers developing with heating. Expecting
to see scattered TSRA develop in the next couple of hours around
HOU, SGR, and LBX. Further inland, expecting isolated TSRA
21Z-00Z.
May see a few areas with MVFR ceilings late tonight and early
tomorrow. But, confidence is low on that, so am forecasting SCT
around 1500 for this late night strato cu. Expecting to see some
MVFR BR late tonight.
Less TSRA coverage is expected tomorrow, amd likely to be limited
to just the aft hours.
Wood
&&
.MARINE...
Issued at 219 PM CDT Tue Jun 6 2023
Expecting generally light winds and low seas through Friday with
fairly flat pressure field and wind directions driven by diurnal
cycle of land and sea breezes. Winds become southerly and
increase starting Saturday and continuing into next week as
pressure gradient tightens between low developing Srn Rockies and
high pressure ridge over the Plains. This will lead to a build up
in seas to more modest levels...2 to 4 feet...but expect winds
and seas to remain below advisory levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 68 90 70 93 / 10 20 0 10
Houston (IAH) 69 90 71 92 / 20 20 10 20
Galveston (GLS) 75 86 77 88 / 10 10 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...Wood
LONG TERM....Reilly
AVIATION...Wood
MARINE...Reilly
In the hours before
Special weather statement, Jun 6, 1:05 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
205 PM CDT Tue Jun 6 2023
TXZ214-061945-
Chambers TX-
205 PM CDT Tue Jun 6 2023
...A cluster of strong thunderstorms will impact portions of
southern Chambers County through 245 PM CDT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm near
High Island, or 14 miles south of Hamshire, moving southwest at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smith Point, Stowell and Oak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 9479 2968 9482 2977 9436 2962 9436
TIME...MOT...LOC 1904Z 066DEG 15KT 2966 9436
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 1:37 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
237 PM CDT Tue Jun 6 2023
TXZ214-300-062015-
Chambers TX-Southern Liberty TX-
237 PM CDT Tue Jun 6 2023
...Strong thunderstorms will impact portions of Chambers and
southeastern Liberty Counties through 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of High Island, or 16 miles southwest of Hamshire,
moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anahuac, Smith Point, Winnie, Stowell, Hankamer and Oak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2962 9436 2955 9452 2949 9480 2993 9465
3000 9444 2989 9444 2989 9436
TIME...MOT...LOC 1936Z 066DEG 14KT 2966 9447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 2:13 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
313 PM CDT Tue Jun 6 2023
TXZ214-300-062100-
Chambers TX-Southern Liberty TX-
313 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northeastern
Chambers and southeastern Liberty Counties through 400 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Winnie, or 13 miles west of Hamshire, moving west at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Mont Belvieu, Anahuac, Old River-Winfree, Cove, Winnie,
Stowell, Wallisville and Hankamer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2979 9437 2964 9475 2991 9488 2999 9445
2997 9444 2989 9444 2989 9441
TIME...MOT...LOC 2013Z 070DEG 18KT 2987 9453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 3:00 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
400 PM CDT Tue Jun 6 2023
TXZ200-214-300-313-062145-
Northern Liberty TX-Coastal Harris TX-Chambers TX-
Southern Liberty TX-
400 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northwestern
Chambers, south central Liberty and east central Harris Counties
through 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mont Belvieu, or 10 miles east of Barrett, moving southwest at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baytown, Beach City, Highlands, Barrett, Mont Belvieu, Old
River-Winfree, Cove, Morgan's Point and Wallisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2959 9495 2986 9509 3000 9490 2984 9462
TIME...MOT...LOC 2059Z 039DEG 14KT 2989 9488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLightning, Harris
- When
- June 6, 4:09 PM CST
- Where
- Harris County, 2.49 mi WNW of Bammel
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 30.010, -95.510
A lightning strike caused a vehicle fire around the 6700 block of Cypresswood Drive near Spring.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6, 20232 deaths · 1 event
- Rip Current in Florida, June 6, 20231 death · 1 event
- Flash Flood and Damaging Winds in Idaho, June 6 to 7, 2023$2.0 million · 54 kt wind · 16 events
- Hail and Lightning Strikes in Massachusetts, June 6, 20231 injured · $100,000 · 1 in hail · 6 events
- Damaging Winds and High Wind in Utah, June 6 to 7, 202361 kt wind · 22 events
- Hail and Lightning Strike in New York, June 6, 2023$1,000 · 1.5 in hail · 13 events
- Flash Flood and Debris Flow in Montana, June 6 to 7, 2023$15,000 · 3 events
- Hail and Damaging Winds in Georgia, June 6, 20231 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 6, 2023$3,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Texas, June 6, 20231 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 6, 2023$700 · 55 kt wind · 8 events
- Flash Flooding and Hail in Montana, June 6, 20231.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1093177.